MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Weakness (2145); Numbness (2415); Blood Loss (2597); Diminished Pulse Pressure (2606); No Code Available (3191)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5092859.The event description states: "pt underwent cardiac cath with intervention.After procedure angio seal was used to prevent bleeding from right femoral artery stick.When pt met criteria to get dob, pt complained of right leg pain and right foot numbness.Nurse examined pt.And could not palpate or dopler pulse.Cardiologist notified and consulted vascular surgeon.Pt seen by vascular surgeon and immediately taken to the operating room.Pt underwent the following surgery.Right femoral artery exploration, thrombectomy of right common femoral artery.Extraction of foreign body, repair of right common femoral artery, saphenous vein patch angioplasty of the right common femoral artery.Intraoperative arteriogram.".
 
Event or Problem Description
Additional information was received on 01apr2020.A 6f terumo slender sheath was placed in the right radial artery.The left coronary artery was engaged using a tig 4.0 catheter.The right coronary artery was engaged using a tig 4.0 catheter.Tig 4.0 catheter was then advanced to the lv and lv hemodynamics were recorded.The right radial artery was noted to be tortuous and appeared to have a lesion.An angled guidewire was needed to cross the lesion.On (b)(6) 2020 the patient went for an emergent coronary angiogram.They were transferred to the cardiac catheterization laboratory for an emergent coronary angiogram.The patient had a left heart catheterization (lhc), coronary angiogram, diagonal aspiration thrombectomy, balloon angioplasty, and stenting performed.They attempted to pass an ebu guide via the radial approach."the guide kept getting stuck at the radial artery stenosis" the physician used a glidewire.The physician noted "i did not want to push the guide catheter and cause a perforation.Given this was an emergency i did not want to waste time.We decided to convert the procedure via femoral approach".Under 2% lidocaine, 6 french glidesheath was placed in the right common femoral artery.Ebu 3.75 guide was too big for her aorta.Cls 3.0 guide was used to engage the left main coronary artery.Run-through wire was advanced to the distal diagonal.Samurai wire was advanced to the distal lad.Pronto lp catheter was used to perform aspiration thrombectomy.Pre dilation was then performed using a 2.0 mm balloon.Medtronic resolute onyx 2.0 x 18 mm drug-eluting stent was then advanced over the diagonal wire.It was placed in the ostium.It was deployed successfully.The lad was protected using a balloon.Angiogram at this point revealed reduction of lesion to 0% and timi 3 distal flow.All wires and catheters were then taken out.The radial sheath was removed, and tr band applied to achieve hemostasis.The femoral sheath was removed and perclose attempted to be deployed to achieve hemostasis.The perclose did not take.I eventually applied an angio-seal to achieve hemostasis.Findings: thrombosed right common femoral artery.Retained foreign body: angio-seal device.Surgical knot of closure device (perclose) attached to angio-seal device.6 fr glidesheath was placed in the right common femoral artery.No evidence of aortic dissection or aneurysm.Coronary angiography: left main coronary artery: 10-20% diffuse disease.Left circumflex artery: medium caliber nondominant vessel.Om1 is small with 0-10% disease.Om2 is small to medium with 10-20% disease.Circumflex noted to have 10-20% disease.Left anterior descending artery: proximal lad with 20-30% disease.Mid lad with 30 40% disease.First diagonal is 100% occluded.· right coronary artery: medium caliber dominant vessel with 10-20% diffuse disease.At 18:25 patient is currently resting in the icu.At 23:40 came in to the see the patient emergently.Patient had acute complaints of right leg pain.I got a call from rn about right calf pain.Rle pulse intact apparently at that time.At 23:59 patient admitted earlier today with acute myocardial infarction, underwent successful percutaneous intervention of the coronary vessels via the right femoral approach.In the post intervention.This evening she was noted to have decreased pulses with paresthesia.Duplex imaging demonstrates poor flow from the common femoral distally.Ischemic right leg, likely due to foreign body from her closure device done from her cardiac catheterization.It appears this is at the common femoral artery, and due to her significant paresthesia and motor dysfunction she needs an urgent right femoral exploration, thrombectomy, extraction of the foreign body device and potential intraoperative arteriogram, potential arterial reconstruction depending on the findings intraoperatively.Patient agrees to proceed with urgent right femoral exploration.The physician explained to her this will be a relatively straight forward procedure but were prepared to perform any form of surgical repair and/or bypass depending on the intraoperative findings.The radial sheath was removed, and tr band applied to achieve hemostasis.The femoral sheath was removed and perclose attempted to be deployed to achieve hemostasis.The perclose did not take.I eventually applied an angio-seal to achieve hemostasis.Direct allegation against the device: acute right lower extremity ischemia post catheterization due to angio-seal migration.Status post right femoral thrombectomy and angio-seal extraction with saphenous vein patch angioplasty right common femoral artery, (b)(6) 2020.Right inguinal hemorrhage requiring right inguinal re-exploration with right femoral artery ligation and left fem-right fem bypass graft placement (b)(6) 2020.Postoperative anemia requiring transfusion.Postoperative wound infection (pse).Additional information was received on 07apr2020.The initial cardiac catheterization procedure was (b)(6) 2020 for an emergency cardiac catheterization secondary to an acute anterolateral myocardial infarction.The case started at 14:52 and was completed at 16:35.The emergency vascular surgery occurred on (b)(6) 2020 00:30-03:30 details as follows: "patient developed right leg pain with associated numbness and weakness.Her pulses were noted to be non-palpable and she had stat rle arterial duplex which showed decreased monophasic flow of rle past right cfa.Vascular surgery was called emergently, and patient underwent urgent right femoral exploration, thrombectomy, and extraction of the foreign body device (angio-seal), repair of right common femoral artery, saphenous vein patch angioplasty of the right common femoral artery, intraoperative arteriogram." on (b)(6) 2020 the patient was admitted for r groin hemorrhage, dizziness and lightheadedness.She received two units of prbc and was emergently taken to the or and had suture repair of bleeding from her suture line r common femoral artery saphenous vein patch repair.On (b)(6) 2020 she returned to the or again for bleeding from the r groin patch line of the r femoral artery.She had significant right groin bleeding again and required emergency transfusions and subsequently was taken back to the or on (b)(6) 2020.Again, bleeding was noted from the r femoral patch line so left superficial femoral artery to r superficial femoral artery bypass was performed.Perclose proglide was first attempted and failed.Next an angio-seal was implanted and failed closure requiring manual pressure hold.The physician's response in the operative report, "an arteriotomy was performed at the area of the puncture site with a tag of the angio-seal device.It required extension proximally to the fact that the angio-seal device appeared to be much more proximal than the puncture site.Intra-arterial observation reveals that the knot of the perclose device was also entangled with the angio-seal plate.This required an arteriotomy approximately 2-1/2 cm in length.Once this was completed the entire device was able to be removed, but there was damage to the posterior wall of the common femoral artery which required interrupted 6 0 prolenes in order to facilitate an adequate posterior repair." manual pressure was required to achieve hemostasis.16:24 angio-seal was placed and at 21:00 the patient complained of right foot numbness and calf pain approximately 4.5 hrs.The presence of a right inguinal hemorrhage, post-operative anemia, and post-operative wound infection was caused complication of the operation.Co-morbidities include diabetes, hypertension and hyperlipidemia.An intraoperative arteriogram was performed through an 18 gauge angio catheter revealed good flow through the common femoral, superficial femoral, profunda, popliteal at all 3 trifurcation vessels which appeared to be patent inflow to the foot.The reason for the placement of the left fem-right fem bypass graft was because she (the patient) had another large r groin bleed requiring 4 units of packed red blood cells and 2 units of fresh frozen plasma.There was another bleed from the saphenous vein patch of the r femoral artery, so bypass was performed to prevent recurrent hemorrhaging.
 
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key9875504
Report Number3013394970-2020-00152
Device Sequence Number3268286
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06099970
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient Weight79